Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 20, 2010, 3:57 PM MDT for Clark County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2010, 3:57 PM MDT (21:57 UTC)
- Expired
- Jun 20, 2010, 4:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Clark County, ID
The radar
The Pocatello radar (KSFX), 134 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.0 hours before the alert went out and 378 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:59 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 20, 1:59 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MDT SUN JUN 20 2010 .SHORT TERM...SUNDAY NIGHT THROUGH WEDNESDAY...UPPER LOW MOVING THROUGH CENTRAL OR THIS AFTERNOON GENERATING CONVECTIVE STORMS...MAINLY TO THE WEST AND NORTH OF THE PIH FORECAST AREA. SOME STORMS HAVE MOVED THROUGH THE CENTRAL MOUNTAINS AND BEGINNING TO SEE ADDITIONAL DEVELOPMENT OVER OTHER MOUNTAINOUS REGIONS OF THE FORECAST AREA. POTENTIAL FOR ISOLATED STORMS PRODUCING FLASH FLOODING OVER THE CENTRAL MOUNTAINS AND WINDS/HAIL STILL A CONCERN. FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE SUN VALLEY AND STANLEY BASIN AREAS INTO THIS EVENING. UPPER LOW WILL SWING NORTHEAST INTO THE ID PANHANDLE OVERNIGHT AND THE THREAT OF CONVECTIVE SHOWERS WILL MOVE NORTH INTO WESTERN MONTANA. SOUTHERN IDAHO REMAINS UNDER CYCLONIC FLOW THROUGH TUESDAY EVENING WITH AN UPPER LEVEL TROUGH MOVING THROUGH SE IDAHO TUESDAY AFTERNOON. ASSOCIATED MOISTURE AND INSTABILITY APPEARS LIMITED WITH THIS FEATURE. UPPER LEVEL RIDGE WILL SHIFT OVER THE AREA FOR WEDNESDAY...BRINGING DRIER AND WARMER CONDITIONS. DSH .LONG TERM...THURSDAY THROUGH SATURDAY...UPPER LEVEL RIDGE WILL REMAIN IN PLACE THURSDAY...HOWEVER ANOTHER UPPER LEVEL TROUGH WILL MOVE INTO THE PAC NW COAST AND MOVED THROUGH THE REGION THURSDAY NIGHT. THIS FEATURE IS FAIRLY BROAD AND EMBEDDED IN RELATIVELY ZONAL WESTERLY FLOW SO THE THREAT OF ISOLATED SHOWERS AND THUNDERSTORMS RETURNS. THIS SYSTEM IS FAIRLY SHALLOW AND THEREFORE EXPECT ONLY MINIMAL COOLING OF TEMPERATURES WITH HIGHS REMAINING IN THE 80S FOR THE MAJORITY OF SOUTHEAST IDAHO. DSH && .AVIATION...SHOWERS WILL CONTINUE SLIDING EASTWARD AND SHOULD PRODUCE TSRA...POSSIBLY SOME GS THIS AFTERNOON AND INTO THE EARLY EVENING. TSRA ACTIVITY SHOULD BE THROUGH BY 21/06Z. GOOD CAPE...LIFTED INDICES...AND PRECIPITABLE WATER...ESPECIALLY FROM ABOUT 20/23Z UNTIL MID-EVENING. GUSTS SHOULD BE LIMITED TO SOMEWHERE IN THE 30-39KT RANGE. SCATTERED CLOUDS AT 700MB AND 500MB DURING THE OVERNIGHT AS A SHORTWAVE CROSSES OVER EASTERN IDAHO. WITH COLDER AND MORE STABLE AIR OVER EASTERN IDAHO...DO NOT EXPECT REPEAT OF CONVECTION. MESSICK && .FIRE WEATHER...VERY ACTIVE CONVECTION EXPECTED TONIGHT WITH SEVERE POTENTIAL FORECASTED ALONG THE NORTHERN PART OF THE IDAHO-WYOMING BORDER...MAINLY ON THE WYOMING SIDE THAT AFFECTS PORTIONS OF THE CARIBOU-TARGHEE NF. LOW PRESSURE WILL MOVE THROUGH TONIGHT AND MORE STABLE CONDITIONS WITH COOLER TEMPERATURES AND HIGHER RH FOR MON. AIR BEGINS TO WARM AND GETS MORE UNSTABLE FOR TUE...BUT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY LIMITED TO THE MOUNTAINS. NEXT LOW STILL EXPECTED THU NIGHT/FRI. LOW PRESSURE CONTINUES OVER EASTERN IDAHO THROUGH SAT FOR CONTINUE THREAT OF SHOWERS AND THUNDERSTORMS...THOUGH AGAIN MAINLY OVER ROUGH TERRAIN. NO SIGNIFICANT MOISTURE BEING ADVECTED IN SO WOULD EXPECT DRY THUNDERSTORM ACTIVITY WHEN IT OCCURS. TEMPERATURES WILL START TO GET WARMER THAN NORMAL PRIOR TO THE THU NIGHT/FRI SHORTWAVE...THEN COOL TO NEAR NORMAL. JET STREAM NEVER WANDERING VERY FAR FROM IDAHO AND SO AFTERNOONS AND EARLY EVENINGS SHOULD BE BREEZY TO WINDY...ESPECIALLY DURING/AFTER THE THU NIGHT LOW. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ018-031. &&
Hazardous weather outlook, Jun 20, 6:46 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 646 AM MDT SUN JUN 20 2010 IDZ017>025-031-032-211200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 646 AM MDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT PERSISTENT NORTHEAST WINDS RESULTED IN A LAKE WIND ADVISORY BEING ISSUED FOR AMERICAN FALLS RESERVOIR THIS MORNING. WINDS ARE EXPECTED TO SHIFT TO THE WEST-SOUTHWEST LATER THIS MORNING WHICH COULD END THE ADVISORY EARLY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE CENTRAL MOUNTAINS IN THE MORNING AND SPREAD THROUGHOUT THE FORECAST AREA THIS AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG...WITH BRIEF HEAVY DOWNPOURS...WIND GUSTS TO 50 MPH AND SMALL HAIL. THE BEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE CENTRAL MOUNTAINS. THUNDERSTORM ACTIVITY WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 20, 2:40 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
240 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 10 SSE DICKEY 44.00N 113.82W
06/20/2010 M0.25 INCH CUSTER ID TRAINED SPOTTER
ALSO HEAVY RAIN
&&
CHATTINGSSpecial weather statement, Jun 20, 2:41 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
241 PM MDT SUN JUN 20 2010
IDZ018-032-202145-
CUSTER ID-BUTTE ID-
241 PM MDT SUN JUN 20 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
UNTIL 345 PM MDT
AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MACKAY..MOVING NORTHEAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MACKAY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4440 11339 4437 11339 4435 11335 4433 11334
4429 11332 4423 11330 4423 11314 4419 11307
4379 11371 4393 11392 4444 11343
TIME...MOT...LOC 2040Z 222DEG 22KT 4394 11370
DSHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:36 AM MDT | Lake Wind Advisory | PIH | 4 hr | |
| Jun 20, 10:25 AM MDT | Flash Flood Watch | PIH | 11 hr | |
| Jun 20, 2:41 PM MDT | Special Weather Statement | PIH | Butte | 64 min |
| Jun 20, 4:09 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 33 min |
| Jun 20, 4:30 PM MDT | Special Weather Statement | PIH | Jefferson | 45 min |
| Jun 20, 4:48 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 13 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.